How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Psychiatrist
Category: Mental Health
Satisfied Customers: 2253
Experience:  MBBS ; M.D Psychiatry, MS. Health Informatics
4079050
Type Your Mental Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have a question that I need answered by a psychiatrist

Customer Question

I have a question that I need answered by a psychiatrist with extensive experience in psychopharmacotherapy (medication management).
I am 37 male, I was on Lexapro 60 MG for 5 years consistently. I suddenly stopped it completely on my own several weeks ago due to my total dissatisfaction with my psychiatrist in terms of leaving me on 60 MG for so long and even though I was still having a lot of issues, I didn't fee he gave me proper care, so I dropped him. I also recently went through a lot by dropping out of a startup business with my brother due to a lot fights and my brother humiliating me.
Now, since I stopped I have been slowly been starting to feel worse and worse, slowly not being able to do day to day things and my brain not being able to make decisions, until this past weekend I completely broke down since my parents invited my brother of which I was in the business with (Which I don't talk to) I was having suicidal thoughts, I was crying and shaking and not being able to get out of bed. Lucky I told my parents which I live with, they found Columbia outpatient-expert care/Comprehensive Evaluations dept. but it will take time to get an appointment. Until then they brought me to a general doctor who prescribed me the following which I am questioning and need help with:
1/2 MG lorazopam (Ativan) twice during day. 1 MG alprazolam(Xanax) for sleep.
Now I am not sure if this is ok? Also, I am still not feeling good.
Submitted: 4 years ago.
Category: Mental Health
Expert:  Dr. Vikas replied 4 years ago.
Dr Vikas : Hello ! Thank you for your question, I’m Dr. Vikas (M.D Psychiatry) and I’ll try to help you today.
Dr Vikas : Lorazepam and Alprazolam are benzodiazepines which can have relaxing and calming effect and can help in sleeping however being a benzodiazepines, they can cause sedation during the day time also.
Dr Vikas : It is evident that you are severely depressed and you need an antidepressant to control your symptoms. You probably responded well to Lexapro as you took it for 5 years so this time also, you can request your doctor to start either Lexapro or Zoloft again and most likely you will notice a good improvement in your symptoms within the next 2 weeks.
Dr Vikas : The other possible option is to try Pristiq (Desvenlafaxine) and you can discuss with your doctor about it also.
Dr Vikas : Apart from medicines, psychotherapy, specially Cognitive Behavior Therapy can also be a good option in your case right now.
Dr Vikas : Cognitive Behavior Therapy can bring long lasting benefit in your thinking pattern and the resultant depression and negativity.
Dr Vikas : You can try free online CBT via the website link given below.
Dr Vikas : https://moodgym.anu.edu.au/welcome
Dr Vikas : I hope this helps, please feel free to discuss further if you have any other query or doubt in your mind.
Dr Vikas : Kind regards
Dr Vikas : Vikas
Customer: replied 4 years ago.
Relist: Inaccurate answer.
Did not answer my question I asked.
Expert:  Dr. Vikas replied 4 years ago.
Hello Josehp,

I have not yet finished answering your question and I am waiting for your reply so that we can discuss further.

Kind regards

Vikas
Expert:  Dr. Vikas replied 4 years ago.
Your question was,

" Until then they brought me to a general doctor who prescribed me the following which I am questioning and need help with:
1/2 MG lorazopam (Ativan) twice during day. 1 MG alprazolam(Xanax) for sleep."
I am not sure if this is ok? Also, I am still not feeling good.


and my answer was, that these two medicines can help in sleeping and relaxing a bit but will not help in depressive symptoms for which you will be needing an antidepressant.

If you want to know about something else, please reply so that we can discuss further.

Kind regards

Vikas